MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-412LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: health effect clinical code appropriate term: gastric stasis.The event date was reported as the publication date of the literature.The literature article is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "characteristics of gastric stasis due to deformation after endoscopic submucosal dissection in the lower part of the stomach".This retrospective observational study aimed to evaluate the characteristics of gastric stasis due to deformation after endoscopic submucosal dissection (esd) in the lower part of the stomach, focusing on the differences between stenosis and deformation.A total of 41 patients were included.Deformation was observed in 12% (5/41) and stenosis was observed in the remaining 88% (36/41).The number of cases with angular dissection was significantly higher in the deformation group than in the non-deformation (stenosis) group (100% vs.17%; p < 0.001).Gastric stasis improved with additional treatment in all cases with deformation.Gastric stasis improved in two patients with endoscopic antralplasty (eap) and without surgery.In conclusion, all cases of gastric stasis due to deformation after gastric esd in the lower part of the stomach had a circumferential extent of the mucosal defect greater than 3/4.Type of adverse events/number of patients: *gastric stasis after esd (41), *perforation(3).Endoscopic balloon dilation (ebd) was performed using a non-olympus controlled radial expansion balloon dilator.Three cases of perforation were associated with ebd.Ebd was performed in patients with gastric stasis during the follow-up period.However, repeated ebds did not improve gastric stasis, and eap eventually improved gastric stasis.This literature requires 2 reports.The patient identifiers are: 1.(b)(6)- kd-610l.2.(b)(6) -fd-412lr.This report is for (b)(4).There was no documented olympus device malfunction in the literature.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information from the author.B5 updated accordingly.Also, a correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The author confirmed that an olympus device did not cause or contribute to any patient adverse events described in the literature.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17899754
Report Number9614641-2023-01489
Device Sequence Number3454279
Product Code KNS
UDI-Device Identifier04953170359804
UDI-Public04953170359804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-412LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown